Wisconsin, 2018Flash Flooding and Flooding in Wisconsin, June 16 to 18, 2018
June 16 to 18, 2018 · NWS DLH · 29 events in 6 counties and zones
Multiple rounds of thunderstorms along a stationary boundary starting Friday, June 15th, and persisting through the day June 16th, acted to saturate soils across northwest Wisconsin. Another round of training storms developed the night of the 16th, fed by a moist low-level jet.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 3
- Property damage
- $2.2 million
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Multiple rounds of thunderstorms along a stationary boundary starting Friday, June 15th, and persisting through the day June 16th, acted to saturate soils across northwest Wisconsin. Another round of training storms developed the night of the 16th, fed by a moist low-level jet. Training storms and slow storm motion led to heavy rainfall across Douglas, Bayfield, Ashland and Iron counties. Three day rainfall amounts of 6-10 inches were common through these counties with a vast majority of it falling during the night of the 16th into the 17th. Areas of central Bayfield county saw in excess of 15 inches or rainfall during this event. This led to historic flooding focused in the Drummond, Grand View and Benoit areas of Bayfield County, along with the Foxboro, Chaffey and Dairyland areas of western Douglas County. The KDLH radar failed during the evening of June 16th and frequent lighting prevented the restoration of service until after daybreak on the 17th, resulting in the main radar covering this event not being available. One man was killed after his vehicle left the road and went into a ditch filled with 6-8 feet of water near the Bad River south of Ashland. Additionally, one or more microbursts were reported in central Sawyer County near Grindstone Lake resulting in tree damage and damage to homes. One man was killed when a tree fell on his camper near the town of Edgewater. The runoff from the storms continued to cause problems into the new week as it led to significant rises on area rivers and additional flooding. Damages estimates of $95,706 for Ashland County, $3,988,546 for Bayfield County, $66,180 for Burnett County, $3,875,140 for Douglas County, and $701,922 for Iron County, totaling $8,727,494. The DNR reported damage totaling $4,212,077 in the region, resulting in a total of $12,939,615 in damages in northwest Wisconsin from this event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 16, 2:43 AM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 16, 2:43 AM CST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
343 AM CDT Sat Jun 16 2018
.SHORT TERM...(Today through Sunday)
Issued at 343 AM CDT Sat Jun 16 2018
At 330 AM, it was fairly quiet across the Northland. The CWA was
actually precipitation-free at this time, although a growing area
of showers was moving northeast through the Twin Cities. There
were some areas of low clouds and fog this morning as well.
Temperatures ranged from the mid to upper 40s near Lake Superior
to the 50s and 60s inland.
The main concern for today and tonight will be the potential for
severe thunderstorms, as well as the continued threat of flash
flooding. With continued moisture transport, and precipitable
water values hovering around or just over the 2 inch mark, we will
continue to see the potential for very heavy rainfall. WPC has
issued a Moderate Risk for excessive rainfall from east central
Minnesota into northern Wisconsin, largely due to the heavy
rainfall across that area on Friday, and for the continued
potential for heavy rainfall on the order of 3-5 inches.
The weather across the Northland this morning should start out on
the quiet side, with only some chance POP's across the region.
However, as the day wears on, a warm front will re-establish
itself across the CWA. Temperatures north of the front will be in
the 70s, with temperatures approaching 90 across the southern
portion of our CWA. The Storm Prediction Center has placed much of
our CWA in an Enhanced Risk for severe thunderstorms this
afternoon and evening, namely from the Brainerd Lakes area, into
the Iron Range, the Twin Ports, east central Minnesota and far
northwest Wisconsin. MLCAPE in excess of 4000 J/kg is expected in
the vicinity of the front, and backing and strengthening 850 mb
flow will favor increased low level shear near the front. Damaging
winds, large hail and tornadoes will be possible.
With precipitable water values in and around 2 inches, it will not
take much to create very heavy rainfall. As a result, we have
extended the Flash Flood Watch until midday Monday. It cannot be
understated that the next couple days have the potential to create
some extreme flooding and rapid river rises.
.LONG TERM...(Sunday night through Friday)
Issued at 343 AM CDT Sat Jun 16 2018
Heavy rainfall threat continues through Monday morning, then
quieter and drier weather expected for much of the upcoming week.
The ring of fire pattern will continue into Monday morning across
the Northland. Southwesterly low-level flow will continue to
surge a warm, moist, and unstable airmass into the Northland.
With several days of rainfall leading into Sunday night and
Monday morning, the risk of flash flooding will continue.
Precipitable water values of around 2 inches are featured in both
the NAM and the GFS. Both models include robust 850 mb moisture
transport during the overnight hours aimed squarely at a
baroclinic zone over central Minnesota and northern Wisconsin.
The greatest risk of excessive rainfall, which may lead to
additional flooding, is focused generally from Pine County
eastward across all of northwest Wisconsin. Given the uncertainty
in convective evolution and the placement of the heaviest
precipitation through Monday morning, we have decided to extend
the Flash Flood Watch through early Monday afternoon for both the
Minnesota and Wisconsin areas. Training thunderstorms are a
concern Sunday night and Monday with storm motions generally
along the frontal boundary and moisture advection oblique to that
trajectory.
The strongest forcing for thunderstorms will wind down by Monday
afternoon into Monday evening with a few stray thunderstorms
possible. A period of quieter and drier weather arrives on
Tuesday and continues through Thursday night. Temperatures will
be near to slightly above normal with highs in the upper 70s to
low 80s and overnight lows in the upper 40s to near 60 degrees.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1113 PM CDT Fri Jun 15 2018
IFR low stratus is streaming off of Lake Superior on east
winds; otherwise it's mostly VFR. There remains a lot of
uncertainty heading through the night regarding convection and
where it treks though latest guidance moves most convection
through the MN Arrowhead largely missing our TAF sites. If
anything, there should be an uptick in activity Saturday morning
which should bring about sub-VFR conditions. Continued to keep
TAFs intentionally vague as details can change rapidly.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 74 62 78 57 / 60 70 60 60
INL 79 59 73 53 / 60 50 40 20
BRD 84 67 78 59 / 60 80 60 60
HYR 89 67 87 62 / 60 70 60 80
ASX 79 61 81 56 / 50 70 60 80
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch through Monday afternoon for WIZ001>004-
006>009.
MN...Flash Flood Watch through Monday afternoon for MNZ019-035>038.
LS...None.
&&
SHORT TERM...DAP
LONG TERM...Huyck
AVIATION...WolfeHazardous weather outlook, Jun 16, 2:52 AM CST, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
352 AM CDT Sat Jun 16 2018
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-170900-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
352 AM CDT Sat Jun 16 2018
This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.
...ENHANCED RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...
.DAY ONE...Today and Tonight
The Storm Prediction Center has issued an Enhanced Risk of severe
thunderstorms across much of the Northland today into tonight. The
Enhanced Risk covers an area from the Brainerd Lakes region, into
the Iron Range, Duluth and Superior, and east central Minnesota.
Damaging wind, very large hail and tornadoes are all possible,
mainly this afternoon into tonight. Severe storms are possible
across much of the remainder of the Northland as well.
In addition to the potential for severe weather, there is also a
risk for additional heavy rain and flooding today and tonight. A
Flash Flood Watch remains in effect into midday Monday.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Severe thunderstorms are possible across east central Minnesota
and northwest Wisconsin on Sunday and Sunday night. Large hail and
damaging winds are possible with the severe storms.
The potential for flooding will continue into midday Monday, as
several rounds of thunderstorms move through the Northland. A
Flash Flood Watch remains in effect into midday Monday. Several
inches of additional rainfall is expected.
.SPOTTER INFORMATION STATEMENT...
Skywarn Spotters may be needed today and tonight due to severe
thunderstorms and the potential for flash flooding.
LSZ121-140>148-170900-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
352 AM CDT Sat Jun 16 2018
This Hazardous Weather Outlook is for portions of the Nearshore
waters of western Lake Superior.
.DAY ONE...Today and Tonight
Thunderstorms are expected over western Lake Superior this
afternoon and tonight. A few storms may be strong to severe with
large hail, wind gusts of 35 knots or greater, and frequent
lightning. Heavy rainfall is likely with these storms, which may
reduce visibility to less than 1 mile.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
The potential for strong to severe thunderstorms continues Sunday
and Sunday night.
DAP
More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)
Event by event
21 flash flood, 4 flood, 3 thunderstorm wind, 1 hail. Local standard time, as filed.
Flash Flood, Ashland
- When
- June 16, 4:10 AM CST to 6:30 AM CST
- Where
- Ashland County, 4.58 mi SSE of Sedgwick to 4.79 mi SSE of Sedgwick
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 46.407, -90.569
The Tyler Forks River was flowing quickly over the bridge on Wisconsin Highway 169.
Hail, Ashland
- When
- June 16, 9:24 PM CST
- Where
- Ashland County, 1.67 mi SE of La Pointe
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 46.760, -90.780
Flash Flood, Bayfield
- When
- June 17, 12:00 AM CST to 2:30 AM CST
- Where
- Bayfield County, 0.95 mi NW of Drummond to 0.78 mi WNW of Drummond
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 46.338, -91.266
The Delta-Drummond Road was completely washed out near Drummond. Over 15 inches or rain was recorded in Drummond over the previous 48 hours, with much of it falling over the previous 6 to 12 hours.
Flash Flood, Bayfield
- When
- June 17, 12:00 AM CST to 2:30 AM CST
- Where
- Bayfield County, 4.81 mi W of Drummond to 4.15 mi W of Drummond
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 46.341, -91.350
County Highway N in the vicinity of Pigeon Lake west of Drummond was impassible due to water over the road.
Flash Flood, Bayfield
- When
- June 17, 12:00 AM CST to 2:30 AM CST
- Where
- Bayfield County, 0.81 mi WNW of Grandview to 0.51 mi SW of Grandview
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 46.374, -91.116
North and South Sweden Roads were impassible due to high water along Eighteenmile Creek.
Flash Flood, Douglas
- When
- June 17, 12:23 AM CST to 3:00 AM CST
- Where
- Douglas County, 2.34 mi E of Patzau to 3.15 mi SSE of Patzau
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 46.476, -92.171
Multiple roads were reported washed out in the Summit and Dairyland areas, including a 3+ mile stretch of State Highway 35.
Thunderstorm Wind, Burnett
- When
- June 17, 12:40 AM CST
- Where
- Burnett County, 4.86 mi E of Webster
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.890, -92.270
Thunderstorm winds blew over a trampoline, garbage cans and a boat, in addition to removing some metal off of a structure.
Flash Flood, Douglas
- When
- June 17, 1:14 AM CST to 3:45 AM CST
- Where
- Douglas County, 8.25 mi WSW of Bennett to 7.55 mi NE of Moose Jct
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 46.386, -91.996
County Highway A was closed between Solon Springs and Amnicon Lake due to water over the road.
Flash Flood, Douglas
- When
- June 17, 1:14 AM CST to 3:45 AM CST
- Where
- Douglas County, 2.67 mi ENE of Patzau to 2.54 mi N of Patzau
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 46.496, -92.169
Multiple roads were reported flooded in the Foxboro and Patzau areas including County Highways B and BB. Rainfall amounts of 8 inches were recorded in this area in only a few hours.
Flash Flood, Bayfield
- When
- June 17, 1:17 AM CST to 3:45 AM CST
- Where
- Bayfield County, 5.97 mi E of Bibon to 6 mi E of Bibon
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 46.417, -90.945
Argo Road was reported washed out about 12 miles south of Ashland.
Thunderstorm Wind, Sawyer
- When
- June 17, 1:20 AM CST to 1:22 AM CST
- Where
- Sawyer County, 3.37 mi NE of The Northwoods Beach
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 45.960, -91.360
Lac Coutre Oreilles Emergency Management reported numerous trees down with many being 8 to 12 inches in diameter. Three of the trees fell onto structures and cars. The bulk of the trees fell south of the Junction of Froemel and Trepania Roads. Damage photos are indicative of a microburst.
Thunderstorm Wind, Sawyer
- When
- June 17, 2:44 AM CST
- Where
- Sawyer County, 0.69 mi SSE of Edgewater
- Measured
- 50 kt (58 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Injuries
- 3 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 45.741, -91.464
Strong thunderstorm winds blew over an oak tree onto an occupied camper, killing one of the occupants and injuring 3 others. Numerous trees were blown over roadways in the area as well.
Flash Flood, Bayfield
- When
- June 17, 3:30 AM CST to 6:00 AM CST
- Where
- Bayfield County, 0.55 mi ENE of Mason to 0.7 mi ENE of Mason
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 46.433, -91.059
White River Park in Mason was flooded due to overflow from the White River Flowage.
Flash Flood, Bayfield
- When
- June 17, 3:30 AM CST to 6:00 AM CST
- Where
- Bayfield County, 1.89 mi S of Ino to 1.88 mi S of Ino
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 46.503, -91.180
Panasuk Road was flooded near County Road E due to North Fish Creek overflowing its banks.
Flash Flood, Bayfield
- When
- June 17, 3:30 AM CST to 6:00 AM CST
- Where
- Bayfield County, 1.27 mi SE of Ino to 1.36 mi SE of Ino
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 46.518, -91.160
Keystone Road was washed out at the crossing of North Fish Creek.
Flash Flood, Bayfield
- When
- June 17, 3:30 AM CST to 6:00 AM CST
- Where
- Bayfield County, 1.42 mi E of Ino to 1.47 mi E of Ino
- Cause
- Heavy Rain
- Property damage
- $2.2 million
- Reported by
- Broadcast Media
- Coordinates
- 46.530, -91.150
US Highway 2 was washed out at North Fish Creek west of Tomich Road east of Ino. The culvert failed and eroded the road on both sides.
Flash Flood, Bayfield
- When
- June 17, 3:30 AM CST to 6:00 AM CST
- Where
- Bayfield County, 1.35 mi ESE of Ashland Jct to 1.64 mi ESE of Ashland Jct
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 46.572, -90.954
Water was flowing over Highway 137 where it crosses North Fish Creek.
Flash Flood, Bayfield
- When
- June 17, 3:30 AM CST to 6:00 AM CST
- Where
- Bayfield County, 0.86 mi E of Ashland Jct to 0.8 mi E of Ashland Jct
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 46.581, -90.962
US Highway 2 was flooded just west of County Highway G at the crossing of North Fish Creek.
Flash Flood, Bayfield
- When
- June 17, 3:30 AM CST to 6:00 AM CST
- Where
- Bayfield County, 1.28 mi ENE of Ashland Jct to 1.57 mi ENE of Ashland Jct
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 46.588, -90.956
Wisconsin Highway 13 was flooded between US Highway 2 and Cherryville Road. Water had overflowed from both Whittlesey Creek and Fish Creek.
Flash Flood, Ashland
- When
- June 17, 6:00 AM CST to 8:30 AM CST
- Where
- Ashland County, 0.81 mi S of Sandborn to 0.74 mi SSE of Sandborn
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 46.419, -90.917
A truck went into a ditch on County Truck E just south of County Trunk C in the Township of White River. The roadway was completely underwater and the water in the ditch was 6 to 8 feet in depth. The truck was found unoccupied with the driver side door open. The 75 year old male driver was found deceased 60 feet from the vehicle.
Flood, Ashland
- When
- June 17, 9:00 AM CST to 11:30 AM CST
- Where
- Ashland County, 3.52 mi S of Ashland Arpt to 2.19 mi WNW of Agnew
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 46.499, -90.911
The White River near Ashland set a record crest reaching 9.91 feet at 9AM June 17th. This broke the previous record crest of 8.54 feet set on July 12th, 2016.
Flash Flood, Bayfield
- When
- June 17, 2:55 PM CST to 5:30 PM CST
- Where
- Bayfield County, 0.71 mi S of Oula to 1.04 mi S of Oula
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 46.620, -91.530
The observer recorded 1.43 inches of rainfall in 40 minutes which led to water over the roads on their farm. A seasonal creek on the property was estimated to be running at 15 times its capacity. Water was 6 inches over the road between fields.
Flash Flood, Bayfield
- When
- June 17, 3:30 PM CST to 6:00 PM CST
- Where
- Bayfield County, 7.52 mi SSW of Barnes to 7.6 mi SSW of Barnes
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 46.245, -91.539
Denver Road was closed due to water over topping the road from the adjacent Ounce River. The spotter reported 7.9 inches of rain between 9:30 PM the evening of the 16th through 4:30 PM on the 17th. Multiple trees were down in the area as well.
Flash Flood, Bayfield
- When
- June 17, 4:15 PM CST to 6:45 PM CST
- Where
- Bayfield County, 2.33 mi SSE of Moquah to 2.39 mi NNE of Benoit
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 46.541, -91.055
A bridge over south Fish Creek was damaged on US Highway 63 just south of US Highway 2. Both US 2 and US 63 were closed due to cars driving onto flooded roadways and becoming stranded.
Flash Flood, Iron
- When
- June 17, 6:00 PM CST to 8:30 PM CST
- Where
- Iron County, 1.85 mi SE of Gile to 2.11 mi SE of Gile
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 46.414, -90.189
Water was flowing over Knight Road were it crosses the Gile Flowage.
Flood, Bayfield
- When
- June 17, 6:50 PM CST to 9:00 PM CST
- Where
- Bayfield County, 1.74 mi NE of Ashland Jct to 1.74 mi N of Ashland Jct
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 46.597, -90.953
Whittlesley Creek reached a record stage at 6:50PM on the 17th when it hit 7.52 feet. This breaks the old record of 7.3 feet set on June 21, 2013.
Flood, Burnett
- When
- June 17, 11:20 PM CST to June 18, 2:30 AM CST
- Where
- Burnett County, 5.63 mi NNW of Webb Lake to 4.77 mi NE of Danbury
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 46.092, -92.185
The St. Croix River near Danbury set a record stage of 11.66 feet at 12:30PM on June 18th. This beat the old record of 8.72 feet set April 24th, 2001. Due to this flooding, Wisconsin Highway 35, which is where the gauge is located, was closed.
Flood, Douglas
- When
- June 18, 4:23 AM CST to 10:00 AM CST
- Where
- Douglas County, 1.48 mi NNE of East End to 1.38 mi NNE of East End
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 46.698, -92.034
The Namadji River experienced record flooding, reaching a crest of 29.5 feet at the SOSW3 gauge on the south side of Superior. The previous record crest was 27.4 feet. This led to numerous road closures in Superior due to flooding with the most significant road closed being US Highway 2 between 31st Ave East and 37th Ave East where the road crosses the river shortly before it empties into Allouez Bay.
Flash Flood, Douglas
- When
- June 18, 3:30 PM CST to 6:00 PM CST
- Where
- Douglas County, 3.36 mi N of Cozy Corners to 3.33 mi NNW of Cozy Corners
- Cause
- Dam / Levee Break
- Reported by
- Law Enforcement
- Coordinates
- 46.219, -92.230
Local officials report water over all downstream bridges from the Radigan Dam on the Tamarack River, indicating it had been breached.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Michigan, June 16 to 17, 20181 death · $100 million · 1 in hail · 14 events
- Rip Current in Florida, June 16, 20181 death · 1 event
- Hail and Damaging Winds in Ohio, June 16, 2018$263,000 · 1.25 in hail · 32 events
- Flood and Hail in Massachusetts, June 16 to 18, 2018$185,000 · 1 in hail · 31 events
- Hail and Damaging Winds in Georgia, June 16 to 17, 20181 injured · $165,000 · 1 in hail · 16 events
- Flash Flooding and Damaging Winds in Minnesota, June 16 to 17, 2018$315,000 · 50 kt wind · 9 events
- Tornado and Damaging Wind in Mississippi, June 16 to 18, 2018$100,000 · EF0 · 2 events
- Tornado and Flash Flood in Wisconsin, June 16, 2018$63,000 · EF0 · 10 events
- Flash Flood in Ohio, June 16, 2018$75,000 · 1 event
- Damaging Wind in New Mexico, June 16, 2018$50,000 · 56 kt wind · 1 event
- Heat in Kentucky, June 16 to 18, 201822 events
- Heat in Wisconsin, June 16 to 17, 201820 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 769476, 764770, 765017, 765034, 765035, 765025, 764771, 765029, 765031, 765563, 764783, 764786, 765565, 765585, 765586, 765588, 765592, 765619, 765622, 765635, 769448, 765624, 765626, 765636, 765627, 769443, 769461, 769427, 769420.